MAUDE Adverse Event Report: EXACTECH, INC. NOV 6.5MM HEX DRIVER ARTICULATING; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

EXACTECH, INC. NOV 6.5MM HEX DRIVER ARTICULATING; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Model Number NOV 6.5MM HEX DRIVER ARTICULATING
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the tip of the driver shaft broke off during tightening of the hip screw.This caused no delay, patient was not affected, and this surgery continued as normal.Patient is in stable condition.The device will be returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, h3 and h6 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of applying torque greater than the yield strength of the material, possibly secondary to contributions from either hard bone or insufficient drilling depth during bone preparation, that resulted in the shearing off of the driver hex tip.The most probable root cause associated with the reported event of "broken / non-functional" is associated with small pieces of the device breaking off unexpectedly.Section d9: device available for evaluation.

Brand Name
NOV 6.5MM HEX DRIVER ARTICULATING
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11438848
Report Number1038671-2021-00096
Device Sequence Number3763022
Product Code JDI
UDI-Device Identifier10885862038661
UDI-Public10885862038661
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNOV 6.5MM HEX DRIVER ARTICULATING
Device Catalogue Number181-65-02
Device Lot Number154271001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1